Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 2, 2012, 2:25 PM CST for 4 counties in Texas. It took effect at Jan 3, 2012, 3:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 2:25 PM CST (20:25 UTC)
- In effect from
- Jan 3, 2012, 3:00 AM CST
- Expired
- Jan 3, 2012, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2313 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
517 WWUS74 KBRO 022025 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 225 PM CST MON JAN 2 2012 ...NEAR FREEZING TEMPERATURES POSSIBLE ACROSS THE NORTHERN PORTIONS OF DEEP SOUTH TEXAS... .THE COMBINATION OF CLEAR SKIES...LIGHT SURFACE WINDS AND LOW HUMIDITY VALUES WILL ALLOW TEMPERATURES TO FALL TO NEAR OR JUST BELOW THE FREEZING MARK ACROSS THE NORTHERN RURAL COUNTIES OF DEEP SOUTH TEXAS EARLY TUESDAY MORNING. TXZ248>251-031300- /O.NEW.KBRO.FZ.W.0001.120103T0900Z-120103T1300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA 225 PM CST MON JAN 2 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 7 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST TUESDAY. * TIMING...THE MERCURY WILL FALL TO NEAR OR JUST BELOW THE FREEZING MARK ACROSS ZAPATA...JIM HOGG...BROOKS AND JIM HOGG COUNTIES FOR SEVERAL HOURS JUST BEFORE AND JUST AFTER SUNRISE TUESDAY MORNING. THE BEST CHANCES FOR FREEZING OR BELOW FREEZING TEMPERATURES EARLY TUESDAY MORNING WILL BE IN THE RURAL OR LOW LYING AREAS OF THESE FOUR COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD AREA. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS...AND BRING PETS INDOORS THIS EVENING. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 2, 2:25 PM CST, 0 minutes earlier.
Area forecast discussion, Jan 2, 2:25 PM CST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
225 PM CST MON JAN 2 2012
.UPDATE...AFTER FURTHER CONSIDERATION HAVE DECIDED TO ISSUE A
FREEZE WARNING FOR THE NORTHERN TIER OF COUNTIES. AM CONCERNED
THAT THE SURFACE DEWPOINTS WILL NOT REBOUND QUICK ENOUGH THIS
EVENING TO RAISE UP THE OVERNIGHT LOWS ENOUGH. THE MAIN CONCERN
FOR THESE COUNTIES WILL BE THE RURAL AND LOW LYING AREAS THROUGH
EARLY TUES MORNING.
&&
.PREV DISCUSSION... /ISSUED 149 PM CST MON JAN 2 2012/
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...A FAIRLY QUIET AND
MILD WX PATTERN WILL PREVAIL OVER DEEP SOUTH TX AS THE SURFACE HIGH
SHIFTS FURTHER EAST OVER THE CENTRAL GULF COASTLINE. THIS WILL ALLOW
THE NORTH WINDS TO WEAKEN OVER THE REGION AND SHIFT AROUND TO A MORE
E-SE DIRECTION TOMORROW INTO TOMORROW NIGHT. THIS WILL ALLOW THE LOW
LEVEL MOISTURE ADVECTION AND WAA TO INCREASE STARTING LATE TOMORROW
AND TOMORROW NIGHT. HOWEVER ANY INCREASE IN MOISTURE ADVECTION WILL
RESULT IN ONLY SOME INCREASING CLDS TUES NIGHT INTO WED WITH NIL
POPS EXPECTED IN THE SHORT TERM. THE TRICKIEST PART OF THE SHORT
TERM FORECAST PERIOD WILL BE OVERNIGHT LOWS TONIGHT ACROSS THE
REGION. A WIDE RANGE OF DEWPOINTS ARE EVIDENT ACROSS DEEP SOUTH TX
WITH THE HIGHEAST VALUES OF LOWER TO MIDDLE 40S LOCATED OVER CAMERON
COUNTIES WITH TEENS TO LOWER 20S SPREAD OVER KENEDY...WILLACY...
STARR...HIDALGO...JIM HOGG AND ZAPATA. THIS IN COMBINATION WITH THE
CLR SKIES AND SLACKEN SURFACE WINDS WILL ALLOW FOR GOOD RADIATIONAL
CONDITIONS AFTER SUNSET THIS EVENING. THIS BIG QUESTION IS WHETHER
TEMPS ACROSS THE NORTHERN COUNTIES WILL RADIATE OUT ENOUGH TO HIT
THE FREEZING MARK. BELIEVE THAT IF THE NE SURFACE FLOW CURRENTLY IN
PLACE OVER THE MOST OF THE DEEP SOUTH TX CONTINUES INTO THE
OVERNIGHT HOURS THE SURFACE DEWPOINTS WILL START TO REBOUND
ESPECIALLY OVER THE EASTERN HALF OF THE REGION. MAV AND MET LOW
TEMPS FOR TONIGHT ARE ALL ABOVE FREEZING WITH THE EXCEPTION OF THE
MET GUIDANCE FOR BKS AND HBV. SINCE THE MET GUIDANCE APPEARS TO BE
THE OUTLIER FOR THE BRO CWA WILL GO WITH A COMPROMISE BETWEEN THE
MAV AND MET NUMBERS FOR LOWS TONIGHT. WILL CONTINUE WITH A BLEND OF
THE MAV AND MET NUMBERS FOR TUES AND TUESDAY NIGHT.
LONG TERM /WEDNESDAY THROUGH SUNDAY/...THE LONG TERM FORECAST
PERIOD WILL BE MARKED BY THE PASSAGE OF TWO WEAK COLD FRONTS...THE
FIRST THAT WILL PASS THROUGH DEEP SOUTH TEXAS AND THE RIO GRANDE
VALLEY WEDNESDAY NIGHT THROUGH THURSDAY MORNING IN ASSOCIATION WITH
A 500 MB TROUGH AND LOW PRESSURE COMPLEX...AND THE SECOND SATURDAY
AFTERNOON THROUGH SUNDAY MORNING COURTESY OF SURFACE HIGH PRESSURE
BUILDING SOUTH THROUGH THE CENTRAL PLAINS WITH A WEAK 500 MB
LONGWAVE TROUGH SWINGING THROUGH TEXAS. COOLER AND MORE NEAR NORMAL
TEMPERATURES WILL IMMEDIATELY FOLLOW THE PASSAGE OF THESE FRONTS...
WITH SOME ISOLATED SHOWERS ALSO POSSIBLE. OTHERWISE...WARMER AND
DRY WEATHER WILL PREVAIL IN ADVANCE OF THE COLD FRONTS WITH REALLY
NO EXTREMES IN TEMPERATURES OR PRECIPITATION ANTICIPATED.
MARINE...TONIGHT THROUGH TUESDAY NIGHT...BUOY020 CURRENTLY CHECKS
IN THIS AFTERNOON WITH A NE WIND ROUGHLY 15G20KT WITH SEAS AROUND 9
FT. ALTHOUGH THE WINDS HAVE STARTED TO SLACKEN OFFSHORE THE SWELLS
HAVE BEEN HOLDING IN THE 9 TO 10 FT RANGE THROUGHOUT THE DAY.
ACCORDINGLY WILL EXTEND THE SCA FOR THE GULF WATERS THROUGH 9 PM.
CALMER GULF CONDITIONS WILL RETURN AROUND SUNRISE TOMORROW AS THE
SURFACE FLOW STARTS TO SHIFT AROUND TO A MORE E-SE DIRECTION. THE
SOUTHERLY FLOW WILL START TO INCREASE SOMEWHAT TUES NIGHT AS THE
CENTER OF THE SURFACE HIGH SHIFT FURTHER EAST OVER THE CENTRAL GULF
COAST. THE GULF SWELLS SHOULD RESPOND TO THIS RETURNING SOUTHERLY
FLOW SOMEWHAT BUT SHOULD REMAIN BELOW SCA LEVELS.
WEDNESDAY THROUGH SUNDAY...MARINE CONDITIONS WILL GRADUALLY IMPROVE
WEDNESDAY THROUGH FRIDAY AS A WEAK COLD FRONT APPROACHES THE LOWER
TEXAS COAST AND MOVES THROUGH BEFORE DISSIPATING OFFSHORE. AN
INCREASE IN WINDS AND SEAS WILL OCCUR FRIDAY NIGHT THROUGH SATURDAY
..WITH SMALL CRAFT EXERCISE CAUTION AND SMALL CRAFT ADVISORY
POSSIBLE...AS HIGH PRESSURE OVER THE GULF OF MEXICO INTERACTS WITH
A LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE. THE APPROACH AND
SLOW PASSAGE OF ANOTHER COLD FRONT SATURDAY NIGHT THROUGH SUNDAY
WILL RESULT IN GENERALLY MODERATE WINDS AND SEAS AT THAT TIME.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 3 AM TO 7 AM CST TUESDAY FOR TXZ248>251.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
SHORT TERM...60
LONG TERM...66
GRAPHICAST/UPPER AIR...MARTINEZHazardous weather outlook, Jan 2, 2:25 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 225 PM CST MON JAN 2 2012 GMZ130-132-135-150-155-170-175-031115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 225 PM CST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...REST OF TODAY AND TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS THROUGH THIS EVENING FOR WINDS AROUND 20 KNOTS AND SEAS OF 7 TO 9 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>257-031115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 225 PM CST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. A FREEZE WARNING IS IN EFFECT FROM 3 AM TO 7 AM TUESDAY FOR BROOKS...JIM HOGG...ZAPATA AND KENEDY COUNTIES. THERE IS A HIGH RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FREEZE WARNING IS IN EFFECT FROM 3 AM TO 7 AM TUESDAY FOR BROOKS...JIM HOGG...ZAPATA AND KENEDY COUNTIES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.